I was the Mod I believe lol
NO you are not out of line hun with what you are asking
I did say we can and SHOULD still share our experiences
What the rule means is not to TELL someone to go off meds or act like you are a profesional on the forum .........
Now as for your ?
This is only my opinion but I have heard very different sides of the coin when coming off effexorand yes AD's can poop out on you also from what I have read members going thru
My daghter is on Prozac and thank God she was in a bad way and hurting self a few mths back but she is doing awesome now
The benzo will help you and you may want to try the prozac something is defintely going on with you and the anxiety coming at you like that
**I am sure more will post there experiences with both mds and what they have done to get thru this
I am going to welcome you as I was away for a bit but I am glad you found us here at HW and sure hope you plan on staying a great caring family here
God Bless and keep us posted
YOUR doc is the one that makes the decision with you ..........he is the pro......lol
Post Edited (Howlyncat) : 1/17/2009 5:03:18 PM (GMT-7)
I don't want to offer an opinion on the medication as I have no experience with either of those meds. I did want to say that, in my opinion, hormone fluctuations can definitely cause anxiety levels to rise. I've been in peri-menopause for a while now and know that it has caused a huge difference in my anxiety. I had a pretty good handle on things anxiety wise for a while and then the hormonal imbalances kicked in and wow, things went hairwire. I'm learning to live with it, using xanax, and keeping close track of my cycle as there are certain times of the month that are much worse for me.
I'm very interested to hear what the endocrinologist has to tell you, so please post when you have any information, I have been considering having my hormone levels checked as well. Hope you find some answers and find some peace.
Bet you knew I would be along soon...........
Effexor is an antidepressant in a group of drugs called selective serotonin and norepinephrine reuptake inhibitors (SSNRIs).
Effexor is used to treat major depressive disorder, anxiety, and panic disorder
Adverse effects that can arise from reducing the drug dose have been given a name: SSRI Withdrawal Syndrome or SSRI Discontinuation Syndrome. To avoid this syndrome, very gradual withdrawal-as little as 5% dosage decline per week-has been recommended; rarely are the drugs withdrawn at a rate of more than 20% per week. Unfortunately, many patients are hesitant to spend this much time withdrawing from the drug, and many physicians do not recommend such gradual dosage decline, believing that the majority of the patients will do well with relatively rapid withdrawal, so SSRI Withdrawal Syndrome can readily occur; some patients may experience the symptoms even with very gradual tapering of dosage.
As far as adding in the Prozac to cover your withdrawal sx sounds like a responsible plan by your physician. Many people come off the drugs with little to no trouble so try not to be fearful.
Do you have to use the Prozac............you are your own best advocate and if you would rather just slow down your withdrawal schedule from Effexor then please do talk to your physician. My Pdoc tells me I am very insistant re what I want..........she is right to a point but it is my body and I have the right to say yes or no.
I am not a professional but I am weaning off Cymbalta and I was heavy into worrying about what might happen but I want to try going without any AD and see how I do. My Pdoc disagrees with me but like you if I am not allowed to try it how will I ever know? I am weaning off with the guidance of my Pdoc and we have a plan if I fail. But I am going to give it my best shot.
I am willing to go back on med if I need to. It has been 24 years of AD's for me and I want the chance to see if I will be okay on my own.
As far as the rules and guidelines of HealingWell, we always want members to know each person is different and telling someone what they should do is inappropriate. Sharing your own personal experiences is a completely different story.
Our goal as Lyn has stated is to keep everyone safe and let them know we are all members and peers here.
On HealingWell we strive to seek a balance between alternative and traditional approaches. I feel strongly, both approaches have value for anyone seeking healing.
Wow, I got carried away.............I am so glad you are with us and post away. Ask your questions and if we don't have an answer we will try to point you in the right direction.
Gentle Hugs to you and let me know how your weaning is going?
Thank you eveyone for your support and encouragement. I just finished my first week of every other day with Effexor, and second day on Prozac. I have to say, the only side effect I'm feeling is very jittery and anxious. I don't know if that's due to weaning-off the Effexor or getting started on the Prozac. I have been told that Prozac causes for anxiety and jitters when first going on it.
Kitt, I was wondering how you are doing tapering off the Cymbalta. Being that Effexor and Cymbalta are in the same family, I am very curious to follow your progress (if that's okay). How long have you been on the Cymbalta for? How is your dr tapering you off? I have always been on the lowest dose of Effexor so I honestly didn't think it would be this difficult (though I'm sure my mind is making it that much worse!). Had you ever heard of Prozac being used to withdraw from Effexor or Cymbalta? My friend is weaning-off of Cymbalta as well, she's taking the Prozac route and is doing quite well. That said, we are all different arent we?!
I'm sending you strong, good vibes that you will get through the process without little to no discomfort :)
I have been on the Cymbalta for over a year and I did not feel it was helping me as well as it should so we have done many adjustments..............even went to the 120mg which was a disaster.............
Then I was at 90 mg and I still felt it was to strong and mostly I have no motivation so I sit and worry as we have tried a lot of meds and here I was 3 years later still hiding out and fearful of crashing.
So we dropped the Cymbalta to 60 mg and added Wellbutrin.........way to much drug.
Back to just Cymbalta.................I dropped down to 50 mg for 2 weeks, then 40 mgs for 3 weeks over the holidays and 2 days ago I went to the 30 mgs..............
I can feel the headache but so far no brain zaps but the anxiety is up which happens when you wean off.
I have a wonderful supportive husband and my Big Sis here that have been supporting me. Also many other friends on the forum that know I am weaning so if I get wiggy they will know..............
I tired Prozac years ago and the side effects kept me from being able to do my daily activities.............so no I am not using the Prozac. It all depends on which school of thought your Pdoc comes from and your right to make decisions.
I will keep you posted.
Good luck to you and again I am glad your part of the family here.
Post Edited (Howlyncat) : 1/19/2009 5:04:21 PM (GMT-7)
I just wanted to give an update........I'm starting my second week of skipping a dose of Effexor every other day. After this week, it will be every third day. I did take the advice of my doctor and I'm using the Prozac to help me get through the withdrawal process. I've taken it for three days now and I have to say, it is getting easier. The only side effects that I have (from withdrawing from the Effexor) is a bit of nausea and lightheadedness, not a big deal at all! I did do a lot of research on the internet and at thye book store, it looks like Prozac is a common practice when weaning-off an AD, especially Effexor. I also understand that Prozac is the easiest AD to come off of, so if I don't feel I need it I won't be afraid to come off of it.
I can't re-call who, on this thread, said the are taking Effexor. Anyway, I just want to tell you that for the several years I took it, it helped tremendously!!! I was a new person when I was on it, unfortunately for me, it pooped-out (that doesn't happen to everyone). I still think it's a very good medication, and there is certainly a need for it.
Kitt, I hope you're continuing to do well in coming off the Cymbalta. A bit of a rollercoater ride, isnt it?! Thanks to everyone for supporting this journey I'm on.
If all I had to do was come off of the Cymbalta..............life would be easier...........lol. It is all the other demands on my life that raise the anxiety level and then I start to doubt my wisdom......but I am moving ahead...........slowly.
I am glad to hear you are doing well. ((((((((HUGS))))))))))
Thanks for you sweet note in the thread Lyn started for me. I have anxiety and depression and main g the decision to go off the Cymbalta was scary for me but I am working on it.
I start to worry about the brain zaps etc and I have just started a new job, my sister is having major cancer surgery on 2/16 so I have to stay in the moment and not lose it.
I just want to be off so many meds..............it has been 24 years of pills and therapy and I am tired. But I will go shopping tommorow and buy a new attitude............I am a veteran of this disorder.............I will make it through and so will you my new friend.